MAUDE Adverse Event Report: ANGIODYNAMICS NANOKNIFE SYSTEM; LOW ENERGY DIRECT CURRENT ABLATION SYSTEM

ANGIODYNAMICS NANOKNIFE SYSTEM; LOW ENERGY DIRECT CURRENT ABLATION SYSTEM
Model Number 20300101
Medical Device Problem Code Failure of Device to Self-Test (2937)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
While performing a prostate case with a nanoknife generator.When delivering the test pulse, the charge section could not charge up and a warning message (failure to charge up ) came out then hardware communication error.They pressed "ok", and the machine shut down.They could not reboot tbhe unit despite 6 attempts.The unit could not pass the self-test, and the user also tried pressing emergency button a few times.The ot manager decided to abandon the procedure, removed the probe and disposed of it.At that time, they did a seventh attempt to start the unit, which resulted in the unit rebooting and passing the self test.The procedure was resumed with three new probes.The procedure was completed and the patient did not experience any adverse effects, harm, or require medical intervention because of this incident.This event has been assessed as a reportable due to patient safety risk, as the patient was under anesthesia for greater than 30 minutes as considered normal for this procedure.
 
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The result of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
The unit was evaluated in the field by task field service technician for evaluation.Functional check: unit is in good physical condition.During field service at the hospital, fault cannot be replicated upon multiple restart and self-tests were passed.Gome board was changed preventively because logfiles indicated the failure originated from the gome board failing to discharge.After replacement of gome board, unit passed ov test and electrical safety.The reported complaint description was not confirmed.During field service at the hospital, the unit fault cannot be replicated upon multiple restart and self-tests were passed.The gome board was changed preventively because logfiles indicated the failure originated from the gome board failing to discharge.The root cause for the self-test failure & charge fault was not definitively determined because the issue could not be duplicated, however, it could be caused by a faulty gome board, which was replaced as a precaution.The unit was tested with the new gome board per functional test and electrical safety and met all acceptance criteria.A review of the device history records (service order history) was performed for the reported serial number 02050313 for any deviations related to the reported failure mode of the complaint.The review confirmed that the unit met all material, assembly, and performance specification prior to distribution; i.E.No ncr associated with reported failure mode.This unit has had no previous complaint related service orders performed.Labeling review: the user manual (nanoknife user manual, 160-105261-21r02 version 2.2.1), which is supplied to the user with this unit states: (charge fault) "the operating system will automatically begin its start-up process and self-checks.It will run through the following self-checks before the user is able to begin the procedure process: initializing device, checking connections, checking status, checking memory, device setup, testing charge, test delivery", "a screen will display each check's progress until the generator completes the start-up self-test and all checks pass successfully", "if one of the generator's self-tests fails, an error message will be displayed.Figure 4.2.3 is an example of an error message.The user must then click ok, which will shut down the generator, so that it can be restarted.If all self-tests are successful, the information screen (see figure 5.1.1) then appears next on the lcd display." (self-test fails) "the nanoknife generator will begin a start-up self-test.It will run through a series of tests before the user gains access to the nanoknife software.If one of the generator's self-test checks fails, an error message will be displayed.Figure 4.2.3 is an example of an error message.The user must then click the proceed button, which will shut down the generator, so that it can be restarted.The nanoknife generator startup self-test has failed because of a damaged or faulty component.Note the number listed in parenthesis in the title of the popup.Call angiodynamics hardware service." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference pr(b)(4).
 
Additional Manufacturer Narrative
Reference (b)(4).

Brand Name
NANOKNIFE SYSTEM
Common Device Name
LOW ENERGY DIRECT CURRENT ABLATION SYSTEM
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key18741579
Report Number1319211-2024-00010
Device Sequence Number6396122
Product Code OAB
UDI-Device IdentifierH787203001010
UDI-PublicH787203001010
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K150089
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number20300101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2024
Supplement Date Received by Manufacturer03/24/2024
Not provided
Initial Report FDA Received Date02/20/2024
Supplement Report FDA Received Date03/26/2024
01/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age57 YR
Patient SexMale